MAUDE Adverse Event Report: ANGIODYNAMICS, INC BIOFLO VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC BIOFLO VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number H787CT60LPBDVI0
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504); Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An angiodynamics territory manager reported an end user experienced an issue with a 5f mini titanium vortex port attached bioflo catheter filled sh valved introducer.It was reported that a 5-month-old female patient had a port implanted on (b)(6) 2025.Per a report from the patient's primary team and surgeon that placed the port, the device was working fine initially; however, after a few days it stopped flushing and drawing.A contrast study was performed that showed contrast copiously leaking out into the subcutaneous pocket, where the port body was located.Reportedly, it was unclear at that time if there was just a bad connection between the port body and the catheter, but all were confident that it had been accessed.Ultimately, the patient was taken to the or to determine what was going on and a small hole, in the center of the back of the port body, was identified.The port was removed and replaced.
 
Additional Manufacturer Narrative
The customer's reported complaint of port had hole in the bottom was confirmed via picture provided by the customer, however, the complaint sample was not returned.Without receiving product for evaluation, a root cause for this event cannot be definitively determined.Review of the picture confirms there is a hole in the middle of the bottom of the port with plastic material spreading outward indicating that the hole was created from something puncturing the port bottom from the inside toward the outside.The likely root cause of the hole in the bottom of the port is incorrect needle used for port access (i.E.Not a non-coring needle) and/or excessive force applied when inserting needle into port septum.A device history record (dhr) review of the packaging/port assembly/port body lots were reviewed for any deviations related to the reported handle detached failure mode.The review confirms that the lots met all material, assembly and performance specifications with no internal non-conformance reports (ncr) written.There have been no other reported complaints for the indicated packaging/port assembly/port body lots for similar hole in bottom of port issue.This is the only reported complaint for this hole in the bottom of port failure mode for the bioflo vortex port product family in the past 15 months, as such, this is deemed to be an isolated incident.Labeling review: the directions for use (dfu) that is provided with the device contains the following statements: contraindications · presence of infection, bacteremia, or septicemia.· previous episodes of venous thrombosis or vascular surgical procedures at the prospective placement site.· hypercoagulopathy unless considerations are made to place the patient on anticoagulation therapy.Warnings: · the device is to be implanted, used, maintained and removed in accordance with current evidence-based guidance for infection prevention from agencies/organizations such as centers of disease control (cdc) or the world health organization.It is recommended that institutional policies and procedures are updated periodically to reflect current evidence-based guidelines for infection prevention.· absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.· if the patient complains of pain, or there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, fibrin formation, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure and patient injury may occur.· contamination of the device may lead to injury, illness or death of the patient.Precautions: · carefully read and follow all instructions prior to use.· after implantation or usage of the port, the system should be flushed to clear infusates and/or blood components in order to maintain patency.· if more than one drug is to be administered, between the individual drug applications, flush the system with 5 to 10 ml normal saline for injection to prevent drug interaction.Potential complications: · bacteremia, · catheter thrombosis, · catheter occlusion, malposition, dislodgement, fragmentation, migration, disconnection or rupture, · death, · inflammation, · infection, · thromboembolism, · thrombophlebitis, · tunnel infection, · vascular thrombosis.Use and maintenance after implantation or usage of the port, the system should be flushed and locked to clear infusates and/or blood components in order to maintain patency.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO VORTEX
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key22963815
Report Number1317056-2025-00221
Device Sequence Number13042758
Product Code LJT
UDI-Device Identifier15051684016698
UDI-Public15051684016698
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K190559
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH787CT60LPBDVI0
Device Catalogue NumberCT60LPBDVI
Device Lot Number5844052
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age5 MO
Patient SexFemale